MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN PNCL BTN MOD BLADE; E-Z CLEAN PENCIL BUTTON MODIFIED BLADE

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN PNCL BTN MOD BLADE; E-Z CLEAN PENCIL BUTTON MODIFIED BLADE
Model Number 0037
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: did the hole in the package of 0037 compromise the sterility of the device? no further information will be available.
 
Event or Problem Description
It was reported that during an unknown procedure, it was found that there was a hole on the package of 0037.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/2/2021.Photo analysis: the images provided by the customer are that where it can be observed a cut at the packaging tyvek.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.No conclusion could be reached as to how this issue occurred through photo analysis.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.Because the instrument was not returned our evaluation is limited.We value the opportunity to fully analyze the instrument upon its return.
 
Additional Manufacturer Narrative
(b)(4), date sent: 7/6/2021.Photo images were received and are pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/20/2021.Product investigation: the product was returned to ethicon endo surgery for evaluation.Visual inspection was conducted on the returned device.The device was returned sealed inside its original packaging.Upon visual inspection, it was observed that the tyvek from the packaging was damaged; it was noted to have a hole in the tyvek.Due to the damages found on the packaging, a possible cause for these conditions is due to improper handling during transit or storage; it appears that the package hit a pointy surface and this caused the reported event.All ees product is 100% inspected prior to release.The information you provided is compiled monitored and reviewed on a routine basis for any associated trends.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/6/2021.Additional investigation analysis: additional analysis was performed to the foreign matter and it was founds that the ftir results confirm the foreign material in 0037 lot 207591 were likely to be polypropylene.Additional information received: ftir results confirm the foreign material in 0037 lot 207591 were likely to be polypropylene.Polypropylene is in either the device or device packaging and have been tested for biocompatibility.

Brand Name
E-Z CLEAN PNCL BTN MOD BLADE
Common Device Name
E-Z CLEAN PENCIL BUTTON MODIFIED BLADE
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key12048449
Report Number1721194-2021-00051
Device Sequence Number11730062
Product Code GEI
UDI-Device Identifier10614559101667
UDI-Public10614559101667
Combination Product (Y/N)N
PMA/510(K) Number
K965054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number0037
Device Catalogue Number0037
Device Lot Number207591
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2021
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer06/29/2021
07/15/2021
08/04/2021
10/04/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date07/06/2021
08/02/2021
08/20/2021
10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1